Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have joint pains in hands and feet. Treated for migraine and hypothyroidism. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 1106 Questions
HI Dr.,
I've been treated for migraines all of my life, and after 32 years of teaching was forced to quit early at 54. ALso,
am treated for hypothyroidism. Migraines are now being treated with large amounts of botox with some success. my problem is I have joint pain in hands and feet, and it is going to my legs and arms. I told my Dr it was worse in the morning, but that has changed. Its getting harder to play piano, garden and do normal activities. I am also so emotional lately, I think because of the worry of something bad, just when I'm getting relief from the migraines. Please, if you have an idea of what's going on, give me some advice. I would be so appreciative for help.
Posted Sun, 13 Oct 2013 in Headache and Migraines
Answered by Dr. Jose Ignacio Artero Munoz 2 hours later
Brief Answer:

Detailed Answer:

Delighted to be able to help.

I think that,probably,his psychic state is contributing to their physical discomfort.
Psychic problems (anxiety-depression) are one of the main triggers of migraine attacks.Besides of Escitalopram and lorazepam that you are taking for anxiety-depression, I recommend taking an antidepressant with anxiolytic effect at night, that in addition to improve your psychic state,too prevent migraine attacks.

Amitriptyline is the most commonly used drug for this condition.

About their joint pains, his psychic state can contribute to pain but first is needed to rule out rheumatic pathologies.

I Hope I have answered your query. If you have any further questions I will be happy to help.If you do not have any clarifications, please don’t forget to evaluate my answer.

I wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor